Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 134, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 11, 2017, 11:45 AM EDT for 6 counties in Indiana. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2017, 11:45 AM EDT (15:45 UTC)
- Expired
- Jul 11, 2017, 12:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IN, Clinton County, IN, Fountain County, IN, Montgomery County, IN, Tippecanoe County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 88 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 11:55 AM EDT | TSTM WND GST 60 | 2 Ssw Wingate, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2430 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted.
257
WUUS53 KIND 111545
SVRIND
INC011-023-045-107-157-171-111630-
/O.NEW.KIND.SV.W.0134.170711T1545Z-170711T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1145 AM EDT TUE JUL 11 2017
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Northeastern Fountain County in west central Indiana...
Tippecanoe County in west central Indiana...
Western Clinton County in central Indiana...
Northwestern Boone County in central Indiana...
Northeastern Warren County in west central Indiana...
Northern Montgomery County in west central Indiana...
* Until 1230 PM EDT.
* At 1145 AM EDT, severe thunderstorms were located along a line
extending from near Templeton to 7 miles northeast of Newport,
moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lafayette, Frankfort, West Lafayette, Williamsport, Attica,
Rossville, Shadeland, Thorntown, Dayton, Mulberry, Darlington,
Linden, Colfax, Clarks Hill, New Richmond, Wingate, Newtown, Pine
Village, Mellott and Purdue University.
This includes Interstate 65 between mile markers 145 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4045 8669 4043 8669 4043 8642 4007 8652
4017 8736 4048 8728 4048 8709
TIME...MOT...LOC 1545Z 281DEG 36KT 4047 8721 3997 8731
HAIL...0.75IN
WIND...60MPH
$$
AW/MK3 follow-up statements
169
WWUS53 KIND 111601
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1201 PM EDT TUE JUL 11 2017
INC045-171-111610-
/O.CAN.KIND.SV.W.0134.000000T0000Z-170711T1630Z/
Fountain IN-Warren IN-
1201 PM EDT TUE JUL 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FOUNTAIN AND
NORTHEASTERN WARREN COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4045 8669 4043 8669 4043 8642 4007 8652
4014 8709 4034 8709 4048 8706
TIME...MOT...LOC 1600Z 278DEG 48KT 4044 8693 3994 8703
$$
INC011-023-107-157-111630-
/O.CON.KIND.SV.W.0134.000000T0000Z-170711T1630Z/
Tippecanoe IN-Clinton IN-Boone IN-Montgomery IN-
1201 PM EDT TUE JUL 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR TIPPECANOE...WESTERN CLINTON...NORTHWESTERN BOONE AND NORTHERN
MONTGOMERY COUNTIES...
At 1200 PM EDT, severe thunderstorms were located along a line
extending from West Lafayette to 10 miles southwest of
Crawfordsville, moving east at 55 mph. At 1200 PM EDT, trained
spotters reported 60 mph winds near Wingate.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lafayette, Frankfort, West Lafayette, Rossville, Shadeland,
Thorntown, Dayton, Mulberry, Darlington, Linden, Colfax, Clarks Hill,
New Richmond, Wingate and Purdue University.
This includes Interstate 65 between mile markers 145 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4045 8669 4043 8669 4043 8642 4007 8652
4014 8709 4034 8709 4048 8706
TIME...MOT...LOC 1600Z 278DEG 48KT 4044 8693 3994 8703
HAIL...0.75IN
WIND...60MPH
$$
AW/MK768
WWUS53 KIND 111618
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1218 PM EDT TUE JUL 11 2017
INC011-023-107-157-111630-
/O.CON.KIND.SV.W.0134.000000T0000Z-170711T1630Z/
Tippecanoe IN-Clinton IN-Boone IN-Montgomery IN-
1218 PM EDT TUE JUL 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR SOUTHEASTERN TIPPECANOE...WESTERN CLINTON...NORTHWESTERN BOONE
AND NORTHEASTERN MONTGOMERY COUNTIES...
At 1217 PM EDT, severe thunderstorms were located along a line
extending from 7 miles east of Lafayette to 8 miles northeast of
Crawfordsville, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Frankfort, Rossville, Thorntown, Dayton, Mulberry, Darlington, Colfax
and Clarks Hill.
This includes Interstate 65 between mile markers 145 and 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4045 8669 4043 8669 4043 8642 4007 8652
4012 8689 4028 8683 4046 8676
TIME...MOT...LOC 1617Z 288DEG 37KT 4040 8672 4011 8675
HAIL...0.75IN
WIND...60MPH
$$
AW/MK535
WWUS53 KIND 111627
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1227 PM EDT TUE JUL 11 2017
INC011-023-107-157-111637-
/O.EXP.KIND.SV.W.0134.000000T0000Z-170711T1630Z/
Tippecanoe IN-Clinton IN-Boone IN-Montgomery IN-
1227 PM EDT TUE JUL 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TIPPECANOE...
WESTERN CLINTON...NORTHWESTERN BOONE AND NORTHEASTERN MONTGOMERY
COUNTIES WILL EXPIRE AT 1230 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
LAT...LON 4045 8669 4043 8669 4043 8642 4007 8652
4012 8689 4028 8683 4046 8676
TIME...MOT...LOC 1627Z 281DEG 36KT 4038 8661 4009 8664
$$
AW/MKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 10:30 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 11, 10:30 AM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1030 AM EDT Tue Jul 11 2017 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 234 AM EDT Tue Jul 11 2017 Active weather is expected to continue today and tonight. A lingering frontal boundary across Central Indiana will continue to be the focus for thunderstorm development. This in combination the passing of several upper level short waves will generate thunderstorms today and tonight. Lesser chances for storms are expected on Wednesday as weak high pressure to the south of Indiana keeps some dry air in place across our state. A cold front and Low pressure system is then expected to slowly sag toward Central Indiana on late Wednesday and Thursday. This will bring more rounds of showers and storms to Central Indiana. More consistent dry weather and a more settled weather pattern looks to return this weekend. && .NEAR TERM /Rest of Today/... Issued at 944 AM EDT Tue Jul 11 2017 Once MCS is moving through the area now, and another is waiting in the wings across central Illinois. Have adjusted PoPs to reflecting current rain. Also adjusted PoPs later this morning into early afternoon to reflect current timing of next MCS. Indianapolis has already broken the daily precipitation record for the date, and many places have exceeded 1 inch of rain with the first MCS. With more heavy rain on the way, have expanded the Flash Flood Watch west to cover areas that have seen heavy rain already today. Left temperatures alone for now, but may have to adjust down depending on clearing after the second MCS moves through. Will alsocontinue to adjust PoPs as needed as the development of the second MCS continues. Previous discussion follows... Issued at 234 AM EDT Tue Jul 11 2017 Another active weather day is in store today. Models suggest the lingering frontal boundary across the area to remain as NW flow remains in place with more short waves yet to come. Early this morning radar shows thunderstorm devlopment associated with the short waves exiting Central Indiana. GFS and NAM suggests yet another wave arrives late this afternoon and evening. Forecast soundings show very steep lapse rates with CAPE over 4000 j/kg and easily attainable convective temperatures in the middle 80s. Given our current set-up rain appears a given. Forecast soundings show Pwats over 2 inches implying very heavy rains possible. Thus will trend pops higher than guidance and given the ongoing warm air advection and thermal ridge across the area will trend highs at or slightly above the blend given several hours of dry weather will be possible. Forecast soundings suggest lower level helicity values not favorable for supercells...but given the available cape and some marginal lower level shear available this afternoon some storms could become severe. Furthermore...any heavy rainers could result in Flash Flooding...particularly across our NE areas that have seen heavy rains as of late. May consider a Flash Flood watch in those areas. && .SHORT TERM /Tonight through Thursday Night/... Issued at 234 AM EDT Tue Jul 11 2017 Models continue to suggests active weather this evening....with a break on Wednesday...followed by another round of showers and storms on Thursday and Thursday Night. Tonight's GFS shows the departure of a quick moving short wave will most likely continue to develop thunderstorms across the area given the very moist and warm air mass in place and the lingering surface boundary. Thus will once again trend pops higher than mavmos in most locations...especially along and north of the I-70 corridor where forcing appears best. As the short wave departs late tonight...forecast soundings show dry air intruding into the column as models suggest subsidence arriving from the southwest as low pressure begins to move through the Great lakes. Thus will trend toward a dry forecast tonight and again on early Wednesday and subsidence and dry air should keep convection in check. Again with the thermal ridge in place will trend lows and Wednesday highs at or above the forecast builder blend. Forecast soundings on Wednesday night suggest 700mb temps over 10C and convective temps in the 90s...which implies a cap...however confidence is low as the GFS suggests a short wave pushing into the northern parts of Indiana near 00Z Thursday. Thus may include a some small chances north late on Wednesday. On Wednesday night through Thursday night there is more certainty that another round of active weather looks to return. Forecast soundings show a much more moist column through this period as the GFS and NAM sow a trough working through the Great Lakes aloft and pushing several short waves across Indiana. On Thursday and thursday evening forecast soundings once again show CAPE soaring above 3000 J/KG with convective temps in the upper 80s with little to no cap. Thus will again raise pops on Thursday and Thursday evening at or above the forecast builder blend. && .LONG TERM /Friday through Monday/... Issued at 416 AM EDT Tue Jul 11 2017 Ensembles in good agreement during this period. Heat ridge will be centered over the Rockies through the weekend, with weak mean upper troughing over the local area. The ensembles suggest the heat ridge may try to build back into the Midwest early next week. Will keep chance PoPs going on Friday as an upper disturbance looks to be in process of passing through. Another upper wave may move through the area around Sunday. Some of the ensembles suggest a convective threat with this wave, but the trend is drier with this wave, so will keep the rest of the extended dry for now. && .AVIATION /Discussion for the 111500Z IND TAF Update/... Issued at 1030 AM EDT Tue Jul 11 2017 Extended tempo thunderstorms through 16z and added tempo IFR. Previous discussion follows... Issued at 633 AM EDT Tue Jul 11 2017 Appears there is at least some potential for convection in the vicinity of the terminals throughout most of the day today, as a 25-35 kt westerly low level flow continues to result in warm advection, coupled with the advection of steep lapse rates. There may be a couple of enhanced threats, one through about 111400Z as vorticity center currently moving into western Indiana, passes off to the east. Another may occur by the early to mid afternoon hours, as a vorticity center over Iowa begins to move into the local area. Brief IFR visibility restrictions and gusty shifting winds expected in and near convection. CB bases 040-050. Surface winds 210-240 degrees at 8-11 kts this morning may veer a bit to 230-260 degrees this afternoon. Occasional surface gusts around 20 kts possible this afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for INZ021-029>031- 036>042-046>049-055>057. && SYNOPSIS...Puma NEAR TERM...Puma/50 SHORT TERM...Puma LONG TERM....JAS AVIATION...JAS/MK
Hazardous weather outlook, Jul 11, 3:48 AM EDT, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 348 AM EDT Tue Jul 11 2017 INZ021-030-031-038>042-047>049-055>057-120800- Carroll-Clinton-Howard-Tipton-Hamilton-Madison-Delaware-Randolph- Marion-Hancock-Henry-Johnson-Shelby-Rush- Including the cities of Frankfort, Kokomo, Anderson, Muncie, Indianapolis, and Shelbyville 348 AM EDT Tue Jul 11 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: A FLASH FLOOD WATCH is in effect through this evening. Thunderstorms can be expected at times today and tonight. Some storms may be produce Heavy rain. Severe Storms cannot be ruled out. Hazards: Flash Flooding, Damaging winds, large hail, heavy rain and lightning. Timing: Throughout the day and into the evening. The flooding and severe risk will be this afternoon and evening. Discussion: A frontal boundary, along with several upper level weather disturbances are expected to generate thunderstorms today and tonight. Some storms may produce heavy rain which could result in flash flooding. Damaging winds and large hail will be the primary threats should any thunderstorm become severe. Lightning is a threat from any storm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: Periodic threats for strong to severe thunderstorms will exist through Friday. Damaging winds and large hail will be the main severe threats. Dangerous cloud to ground lightning and heavy rainfall are threats with any thunderstorm. Thunderstorms over the next few days will have the potential to bring a few inches of rain to parts of central Indiana. With many locations already having saturated ground and elevated water levels, any additional rain would bring a return of flooding and exacerbate existing flooding. In addition to the storms...dewpoints will surge into the middle 70s Tuesday through Thursday...creating oppressive conditions as high temperatures warm into the upper 80s and lower 90s in some locations. This will create max heat indices in the middle 90s to near 100. Discussion: Daily chances for storms will continue through Friday as a northwest flow aloft enables several upper level disturbances to track across the region and interact with a frontal boundary. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight, and may be needed at other times throughout the week. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ028-029-035>037-043>046-051>054-060>065-067>072-120800- Warren-Tippecanoe-Fountain-Montgomery-Boone-Vermillion-Parke-Putnam- Hendricks-Vigo-Clay-Owen-Morgan-Sullivan-Greene-Monroe-Brown- Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Crawfordsville, Terre Haute, Bloomington, Columbus, Vincennes, Bedford, and Seymour 348 AM EDT Tue Jul 11 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Thunderstorms can be expected at times today and tonight. Some storms may be produce Heavy rain. Severe Storms cannot be ruled out. Hazards: Damaging winds, large hail, heavy rain and lightning. Timing: Throughout the day and into the evening. The flooding and severe risk will be this afternoon and evening. Discussion: A frontal boundary, along with several upper level weather disturbances are expected to generate thunderstorms today and tonight. Damaging winds and large hail will be the primary threats should any thunderstorm become severe. Lightning is a threat from any storm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: Periodic threats for strong to severe thunderstorms will exist through Friday. Damaging winds and large hail will be the main severe threats. Dangerous cloud to ground lightning and heavy rainfall are threats with any thunderstorm. Thunderstorms over the next few days will have the potential to bring a few inches of rain to parts of central Indiana. With many locations already having saturated ground and elevated water levels, any additional rain would bring a return of flooding and exacerbate existing flooding. In addition to the storms...dewpoints will surge into the middle 70s Tuesday through Thursday...creating oppressive conditions as high temperatures warm into the upper 80s and lower 90s in some locations. This will create max heat indices in the middle 90s to near 100. Discussion: Daily chances for storms will continue through Friday as a northwest flow aloft enables several upper level disturbances to track across the region and interact with a frontal boundary. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight, and may be needed at other times throughout the week. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind PUMA
In the hours before
Local storm report, Jul 11, 8:35 AM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
835 AM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 6 NE BURLINGTON 40.55N 86.33W
07/11/2017 M4.45 INCH HOWARD IN COCORAHS
24 HOUR RAINFALL.
0811 AM HEAVY RAIN 1 NW KOKOMO 40.49N 86.15W
07/11/2017 M3.59 INCH HOWARD IN MESONET
24 HOUR RAINFALL.
0627 AM HEAVY RAIN SHIRLEY 39.90N 85.58W
07/11/2017 M2.62 INCH HENRY IN COCORAHS
24 HOUR RAINFALL.
0700 AM HEAVY RAIN 4 ENE INDIAN HEIGHTS 40.45N 86.05W
07/11/2017 M2.22 INCH HOWARD IN COCORAHS
24 HOUR RAINFALL.
&&Special weather statement, Jul 11, 8:50 AM EDT, 2 hours 55 minutes before
Special Weather Statement National Weather Service Indianapolis IN 850 AM EDT TUE JUL 11 2017 INZ056-057-065-111330- Rush IN-Decatur IN-Shelby IN- 850 AM EDT TUE JUL 11 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHELBY...RUSH AND NORTHERN DECATUR COUNTIES UNTIL 930 AM EDT... At 850 AM EDT, Doppler radar was tracking a strong thunderstorm near Rushville, or 12 miles east of Shelbyville, moving east at 45 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Shelbyville, Greensburg, Rushville, Adams, Geneva, St. Paul, Milroy, Glenwood, Clarksburg, Waldron, Moscow, Newpoint, New Salem, Manilla, Sandusky, Lake Santee and Arlington. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3943 8589 3973 8561 3966 8530 3930 8530 TIME...MOT...LOC 1250Z 280DEG 38KT 3955 8555 AW/MK
Special weather statement, Jul 11, 9:23 AM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
923 AM EDT TUE JUL 11 2017
INZ055-056-063>065-071-111400-
Johnson IN-Brown IN-Decatur IN-Bartholomew IN-Shelby IN-Jackson IN-
923 AM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHELBY...SOUTHWESTERN
DECATUR...SOUTHERN JOHNSON...BARTHOLOMEW...BROWN AND NORTH CENTRAL
JACKSON COUNTIES UNTIL 1000 AM EDT...
At 923 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Columbus, moving southeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Columbus, Greensburg, Nashville, Edinburgh, Hope, Flat Rock, Milford,
Princes Lakes, Geneva, Elizabethtown, Hartsville, Clifford,
Jonesville, Peoga, Newbern, Gnaw Bone, Beanblossom, Spurgeons Corner,
Azalia and Stone Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3913 8572 3913 8580 3909 8580 3891 8614
3932 8635 3946 8590 3930 8539
TIME...MOT...LOC 1323Z 308DEG 40KT 3930 8606
AW/MKSpecial weather statement, Jul 11, 9:26 AM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
926 AM EDT TUE JUL 11 2017
INZ052>054-062-111400-
Owen IN-Clay IN-Morgan IN-Monroe IN-
926 AM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONROE...
SOUTHWESTERN MORGAN...CENTRAL CLAY AND OWEN COUNTIES UNTIL 1000 AM
EDT...
At 926 AM EDT, Doppler radar was tracking a strong thunderstorm near
Spencer, or 20 miles northwest of Bloomington, moving east at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bloomington, Martinsville, Spencer, Ellettsville, Gosport, Paragon,
Center Point, Stinesville, Indiana University, Bowling Green,
McCormicks Creek State Park, Patricksburg, Saline City, Devore and
Whitehall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3948 8711 3942 8638 3910 8651 3916 8668
3917 8668 3917 8670 3933 8718
TIME...MOT...LOC 1326Z 290DEG 37KT 3932 8684
AW/MKLocal storm report, Jul 11, 10:06 AM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1006 AM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 2 NNE FRANKLIN 39.52N 86.04W
07/11/2017 JOHNSON IN TRAINED SPOTTER
FLOODING OF 1 TO 2 INCHES OF FLOWING WATER
OVER THE ROAD AT THE INTERSECTION OF
HURRICANE ROAD AND CR 300 N. WATER WAS ALSO
COVERING THE ROAD IN A COUPLE SPOTS NORTH OF
THAT INTERSECTION OF HURRICANE ROAD.
&&
MRDLocal storm report, Jul 11, 10:58 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1058 AM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD 1 ESE MARTINSVILLE 39.42N 86.41W
07/11/2017 MORGAN IN NWS EMPLOYEE
MARTINSVILLE HIGH SCHOOL PARKING LOT
FLOODED. DITCHES ALONG HIGHWAY 37 WERE FULL
TO ROAD LEVEL. OTHER ROADWAYS IN TOWN WERE
ALSO FLOODED.
&&
MRDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:28 PM EDT | Tornado Warning | IND | Carroll | 18 min |
| Jul 10, 8:44 PM EDT | Tornado Warning | IND | Carroll | 31 min |
| Jul 10, 8:59 PM EDT | Tornado Warning | IND | Howard | 46 min |
| Jul 10, 11:21 PM EDT | Flash Flood Warning | IND | Carroll, Howard | 4 hr |
| Jul 10, 11:32 PM EDT | Tornado Warning | IND | Carroll, Howard | 28 min |
| Jul 11, 1:39 AM EDT | Severe Thunderstorm Warning | IND | Henry | 21 min |
| Jul 11, 3:29 AM EDT | Flash Flood Watch | IND | Boone, Carroll, Clinton, Delaware, Hamilton, Hancock and 12 more | 16 hr |
| Jul 11, 3:57 AM EDT | Areal Flood Warning | IND | Carroll, Howard | 6 hr |
| Jul 11, 4:53 AM EDT | River Flood Warning | IND | Carroll, Howard | 24 hr |
| Jul 11, 7:41 AM EDT | Special Weather Statement | IND | Hendricks | 34 min |
| Jul 11, 8:00 AM EDT | Special Weather Statement | IND | Brown | 45 min |
| Jul 11, 8:22 AM EDT | Areal Flood Warning | IND | Hancock, Hendricks, Johnson, Marion, Montgomery, Putnam and 1 more | 3 hr |
| Jul 11, 8:24 AM EDT | Special Weather Statement | IND | Marion, Shelby | 36 min |
| Jul 11, 8:50 AM EDT | Special Weather Statement | IND | Rush, Shelby | 40 min |
| Jul 11, 9:18 AM EDT | Areal Flood Warning | IND | Brown, Clay, Monroe, Owen | 3 hr |
| Jul 11, 9:23 AM EDT | Special Weather Statement | IND | Bartholomew, Brown, Decatur | 37 min |
| Jul 11, 9:26 AM EDT | Special Weather Statement | IND | Clay, Monroe, Owen | 34 min |
| Jul 11, 10:20 AM EDT | Areal Flood Warning | IND | Brown, Johnson, Morgan, Shelby | 3 hr |
| Jul 11, 10:42 AM EDT | Areal Flood Warning | IND | Clay, Vigo | 3 hr |
| Jul 11, 11:28 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Vermillion, Warren | 47 min |
| Jul 11, 11:30 AM EDT | Flash Flood Warning | IND | Brown, Hendricks, Johnson, Morgan, Owen, Putnam and 1 more | 6 hr |
| Jul 11, 11:48 AM EDT | Areal Flood Warning | IND | Carroll, Howard, Madison, Tippecanoe, Tipton | 6 hr |
| Jul 11, 12:10 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Morgan, Putnam | 28 min |
| Jul 11, 12:17 PM EDT | Areal Flood Warning | IND | Brown, Clay, Monroe, Owen | 6 hr |
| Jul 11, 12:31 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Johnson, Marion, Morgan | 29 min |
| Jul 11, 12:35 PM EDT | Areal Flood Warning | IND | Boone, Clinton, Fountain, Hancock, Hendricks, Johnson and 6 more | 6 hr |
| Jul 11, 12:39 PM EDT | River Flood Warning | IND | Carroll | 25 hr |
| Jul 11, 12:39 PM EDT | River Flood Warning | IND | Henry, Rush, Shelby | 19 hr |
| Jul 11, 12:39 PM EDT | River Flood Warning | IND | Marion | 25 hr |
| Jul 11, 12:39 PM EDT | River Flood Warning | IND | Johnson | 44 hr |
| Jul 11, 12:39 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 5 days |
| Jul 11, 12:39 PM EDT | River Flood Warning | IND | Tippecanoe | 64 hr |
| Jul 11, 12:50 PM EDT | Areal Flood Warning | IND | Delaware, Hamilton, Henry, Howard, Madison, Randolph and 2 more | 3 hr |
| Jul 11, 12:54 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan, Shelby | 36 min |
| Jul 11, 12:58 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Marion, Rush, Shelby | 32 min |
| Jul 11, 1:22 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Johnson, Rush, Shelby | 38 min |
| Jul 11, 1:52 PM EDT | Flash Flood Warning | IND | Hancock, Hendricks, Johnson, Marion, Shelby | 3 hr |
| Jul 11, 2:29 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 65 hr |
| Jul 11, 2:29 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 65 hr |
| Jul 11, 4:55 PM EDT | Areal Flood Warning | IND | Hancock, Hendricks, Johnson, Marion, Shelby | 12 hr |
| Jul 11, 5:41 PM EDT | Areal Flood Warning | IND | Carroll, Howard | 12 hr |
| Jul 11, 5:42 PM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Hendricks, Johnson, Morgan, Owen and 2 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.